Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2008, 5:23 PM EDT for Miami-Dade County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 2, 2008, 6:13 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 022123 SVRMFL FLC086-022230- /O.NEW.KMFL.SV.W.0103.080702T2123Z-080702T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROYAL PALM RANGER STATION. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... STATE ROAD 933... ROYAL PALM RANGER STATION... AND SURROUNDING COMMUNITIES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077 TIME...MOT...LOC 2123Z 211DEG 2KT 2537 8064 $$ BAXTER
3 follow-up statements
518 WWUS52 KMFL 022151 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 550 PM EDT WED JUL 2 2008 FLC086-022230- /O.CON.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/ MIAMI-DADE FL- 550 PM EDT WED JUL 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTH CENTRAL MIAMI-DADE COUNTY... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROYAL PALM RANGER STATION. THIS STORM WAS DRIFTING SOUTH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077 TIME...MOT...LOC 2150Z 211DEG 2KT 2538 8063 $$ BAXTER
891 WWUS52 KMFL 022201 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 559 PM EDT WED JUL 2 2008 FLC086-022230- /O.CON.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/ MIAMI-DADE FL- 559 PM EDT WED JUL 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTH CENTRAL MIAMI-DADE COUNTY... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE FIRST STORM NEAR ROYAL PALM RANGER STATION HAS WEAKENED. HOWEVER...A NEW STRONG STORM WAS DEVELOPING 5 MILES SOUTHWEST OF FLORIDA CITY AND DRIFTING TO THE SOUTHEAST. THIS STORM WILL MAINLY AFFECT URAL SOUTH CENTRAL MIAMI-DADE COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077 TIME...MOT...LOC 2159Z 311DEG 3KT 2536 8055 $$ BAXTER
623 WWUS52 KMFL 022213 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 611 PM EDT WED JUL 2 2008 FLC086-022221- /O.CAN.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/ MIAMI-DADE FL- 611 PM EDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE COUNTY IS CANCELLED... THE STORMS OVER SOUTH CENTRAL MIAMI-DADE COUNTY HAVE WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...STORMS REMAIN IN THE AREA AND WILL AFFECT US 1 SOUTH OF FLORIDA CITY AS THEY DRIFT TO THE SOUTH TO SOUTHEAST. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE WITH THE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077 TIME...MOT...LOC 2211Z 311DEG 3KT 2535 8054 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 2, 2:37 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT WED JUL 2 2008 .SHORT TERM...TONIGHT THROUGH THE 4TH OF JULY...A LONG WAVE TROUGH WILL CONTINUE TO DOMINATE CONDITIONS ACROSS ERN UNITED STATES, THEREFORE S. FLORIDA WILL CONTINUE UNDER A MAINLY SOUTHWESTERLY STEERING FLOW. A SERIES OF MID TO UPPER LVL WEAK DISTURBANCES WILL CONTINUE TO MOVE EAST ARND THE BASE OF THE TROUGH AND PROVIDE ALMOST DAILY UNSTABLE CONDITIONS. THIS WILL RESULT IN DAILY AFTERNOON TSTMS DEVELOPING OVR INLAND AREAS AND THEN SPREADING NORTHEASTWARD UNDER THE STEERING FLOW. THE STEERING FLOW WILL CONTINUE TO BE LIGHT TO MODERATE AND THIS WILL RESULT IN SLOW MOVING STORMS, SO LOCALLY HEAVY RAIN IS LIKELY WITH THESE STORMS. && .LONG TERM...SATURDAY THROUGH WEDNESDAY...UPPER LEVEL PATTERN MAY START TO SHIFT THROUGH THIS PERIOD AS THE LONG WAVE TROUGH IS SLOWLY REPLACED BY A DEEP LAYER DEVELOPING RIDGE OVER THE WESTERN ATLANTIC. THE AMOUNT OF AVAILABLE MOISTURE MAY DIMINISH SLIGHTLY, ALSO THE LOCAL AREA WILL BE UNDER DEEPER EASTERLIES AND SO THE STEERING FLOW WILL RESULT IN AFTERNOON CONVECTION CONCENTRATING MORE OVER INTERIOR AND WEST COAST. .MARINE...SFC WINDS WILL REMAIN AOB 15 KTS AND SEAS AOB 4 FEET THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 74 87 76 / 60 30 60 20 FORT LAUDERDALE 88 76 87 77 / 50 30 60 20 MIAMI 89 76 88 76 / 50 30 60 20 NAPLES 88 73 88 72 / 50 40 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...60/BD
Hazardous weather outlook, Jul 2, 10:33 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1033 AM EDT WED JUL 2 2008 FLZ063-066>075-168-172>174-030245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1033 AM EDT WED JUL 2 2008 ...HIGH RISK OF LIGHTNING MOST AREAS TODAY... ...SLIGHT RISK OF WATERSPOUTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL. WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES OVER THE AREA WATERS WILL PRODUCE A SLIGHT RISK OF WATERSPOUTS TODAY. WIND:THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 40 MPH. FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS TODAY. HAIL: THERE IS A SLIGHT RISK OF SMALL HAIL OCCURRING WITH THE THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS THURSDAY AND POSSIBLY INTO THE WEEKEND. A LIGHTER WIND FLOW AND CONVERGENCE OVER THE AREAS WATERS COULD LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jul 2, 2:55 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 1 WSW MIAMI INTERNATION 25.79N 80.30W
07/02/2008 E0.88 INCH MIAMI-DADE FL TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL WAS REPORTED ALONG STATE ROAD
836 NEAR NW 72ND AVENUE.
0222 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
07/02/2008 M0.75 INCH MIAMI-DADE FL ASOS
PENNY SIZED HAIL WAS MEASURED AT THE KMIA ASOS.
0239 PM HAIL PLANTATION 26.12N 80.25W
07/02/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA SIZED HAIL WAS OBSERVED ONE BLOCK NORTH OF INTERSTATE
595 AND UNIVERSITY DRIVE.
0239 PM HAIL 5 NNE CORAL GABLES 25.80N 80.24W
07/02/2008 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
NICKEL SIZED HAIL WAS OBSERVED NEAR NW 27TH AVENUE AND
20TH STREET.
0239 PM TSTM WND GST 5 SSW KENDALL 25.61N 80.35W
07/02/2008 E55.00 MPH MIAMI-DADE FL COAST GUARD
A WIND GUST WAS ESTIMATED AT 55 MPH.
&&
CARACOZZASpecial weather statement, Jul 2, 3:32 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT WED JUL 2 2008
FLZ067-071-072-022000-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
332 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORM DEVELOPING ACROSS NORTH CENTRAL BROWARD COUNTY...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING JUST NORTH OF MILE MARKER 30 ON ALLIGATOR
ALLEY...MOVING EAST AT 10 TO 15 MPH.
THIS STORM WILL AFFECT...
INTERSECTION I-75 AND HIGHWAY 27 AND AREAS NORTH ALONG HIGHWAY 27...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2633 8061 2634 8034 2614 8034 2609 8061
2624 8065
TIME...MOT...LOC 1932Z 257DEG 11KT 2620 8049
PSSpecial weather statement, Jul 2, 3:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT WED JUL 2 2008
FLZ063-066-067-071-022015-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-
342 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND WESTERN
PALM BEACH COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DEVILS GARDEN TO 8 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT
AREA...MOVING NORTH AT 7 MPH.
THESE STORMS WILL AFFECT...
MONTURA...
LAKE HICPOCHEE...
OKEECHOBEE ROAD...
STATE ROAD 80...
AND SURROUNDING COMMUNITIES.
ADDITIONAL THUNDERSTORMS MAY DEVELOP JUST NORTH OF ALLIGATOR ALLEY
IN WESTERN BROWARD AND EASTERN COLLIER WITH SIMILAR WEATHER
CONDITIONS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2687 8109 2685 8109 2683 8106 2681 8094
2680 8095 2678 8094 2673 8084 2671 8082
2671 8078 2669 8074 2673 8073 2660 8043
2632 8060 2665 8132 2690 8116
TIME...MOT...LOC 1942Z 258DEG 6KT 2670 8114 2643 8059
GARCIALocal storm report, Jul 2, 4:00 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 NE COOPER CITY 26.09N 80.24W
07/02/2008 E0.25 INCH BROWARD FL PUBLIC
PEA SIZED HAIL WAS REPORTED ALONG WITH A WIND GUST
ESTIMATED AT 50 MPH.
0240 PM TSTM WND GST 3 NNW COOPER CITY 26.10N 80.28W
07/02/2008 M48.00 MPH BROWARD FL MESONET
A WIND GUST WAS MEASURED AT 48 MPH NEAR INTERSTATE 595
AND NOB HILL ROAD.
0303 PM TSTM WND GST 4 SSW KEY BISCAYNE 25.63N 80.18W
07/02/2008 E50.00 MPH AMZ630 FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED A WIND GUST ESTIMATED AT 50 MPH
ON BISCAYNE BAY.
&&
CARACOZZASpecial weather statement, Jul 2, 4:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT WED JUL 2 2008
FLZ063-022045-
GLADES FL-
408 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PORTIONS OF GLADES COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VENUS AROUND THE INTERSECTION OF HIGHWAY
27...PROPAGATING EAST AROUND 5 TO 10 MPH. DOPPLER RADAR INDICATES ANOTHER
STORM SOUTHEAST OF PALMDALE ALONG HIGHWAY 27 ALSO MOVING NORTH NORTHWEST
ABOUT THE SAME SPEED. THESE TWO STORMS COULD COLLIDE DURING THE NEXT
30 MINUTES RESULTING IN INTENSIFICATION.
THIS STORM WILL AFFECT...
PALMDALE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2720 8111 2694 8107 2692 8108 2693 8110
2689 8111 2688 8109 2685 8109 2682 8104
2677 8104 2679 8147 2703 8155 2703 8129
2705 8127 2712 8127 2713 8118 2718 8117
TIME...MOT...LOC 2008Z 257DEG 11KT 2704 8131
PSSpecial weather statement, Jul 2, 5:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 517 PM EDT WED JUL 2 2008 FLZ073-174-022145- FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL- 517 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL MIAMI-DADE COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL PALM RANGER STATION THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... ROYAL PALM RANGER STATION... AND RURAL SOUTHERN MIAMI-DADE COUNTY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077 TIME...MOT...LOC 2117Z 211DEG 2KT 2537 8065 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:53 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Jul 2, 1:08 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 19 min |
| Jul 2, 1:20 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 2, 1:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jul 2, 1:35 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 2, 1:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 2, 2:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 2, 2:21 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 54 min |
| Jul 2, 2:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 2, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 56 min |
| Jul 2, 2:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 2, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jul 2, 3:42 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Jul 2, 4:08 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Jul 2, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 35 min |
| Jul 2, 5:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jul 2, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 2, 6:33 PM EDT | Special Marine Warning | MFL | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.